Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 593, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2001, 3:12 PM CDT for Sharkey County, Yazoo County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 5, 2001, 3:12 PM CDT (20:12 UTC)
- Expired
- Aug 5, 2001, 3:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Sharkey County, MS, Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681 WUUS54 KJAN 052012 SVRJAN MSC125-163-052045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 312 PM CDT SUN AUG 5 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI * UNTIL 345 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF ROLLING FORK...MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ROLLING FORK AT 345 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3275 9058 3293 9063 3290 9091 3267 9091
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:34 AM CDT, 11 hours 38 minutes earlier.
Area forecast discussion, Aug 5, 3:34 AM CDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 AM CDT SUN AUG 5 2001 UPPER TROUGH JUST UPSTREAM OF FORECAST AREA TO SHIFT SLOWLY WWD THROUGH THE SHORT TERM...PUSHING TO THE W UNDERNEATH AN UPPER RIDGE CENTERED FROM THE CENTRAL PLAINS TO THE MIDWEST. ASSOCIATED SHORTWAVE TO AFFECT AREA TODAY AND TONIGHT...SHIFTING INTO WRN ZONES BY SUNRISE MONDAY MORNING. AIR MASS WILL REMAIN SUFFICIENTLY MOIST FOR CONVECTIVE DEVELOPMENT WITH PRECIPITABLE WATER VALUES GENERALLY FROM 1.5 TO 2 INCHES AND SURFACE DEWPOINTS IN THE LOW TO MID 70S. FORECAST LOW LEVEL FORCING IS LIMITED. 850 MB WINDS REMAIN RELATIVELY LIGHT AND SURFACE WIND TO STAY OUT OF THE E/NE. PRIMARY DYNAMICS TO BE PROVIDED BY SHORTWAVE. SURFACE BOUNDARY ALSO LIFTING NWD INTO THE REGION MONDAY. WARM FRONT INDICATED ACROSS SE MS IN THE VICINITY OF HATTIESBURG BY MONDAY EVENING. FRONT CONTINUES NWD AND STALLS ACROSS CENTRAL ZONES MONDAY NIGHT...LOSING DEFINITION BUT STILL ACROSS CENTRAL ZONES TUESDAY. AIR MASS TO BE UNSTABLE TODAY AND TONIGHT AS SHORTWAVE PASSES. AIR MASS STABILIZES A BIT MONDAY AND MORE TUESDAY BUT DEEP MOISTURE REMAINS. WILL FOLLOW ETA SOLUTION...WHICH KEEPS CENTER OF BARRY REMNANTS FARTHER E THAN THE AVN. THIS AGREES MOST WITH THE TPC SOLUTION... KEEPING THE FORECAST AREA ON THE DRIER WRN SIDE OF BARRY. TROPICAL STORM BARRY SPINNING IN NRN GULF AND ITS POINT OF LANDFALL REMAINS UNCERTAIN. MODELS ALSO DIFFER ON BEHAVIOR OF TROPICAL STORM REMNANTS AFTER IT MOVES INLAND. CURRENT EXTENDED LOOKS GOOD WITH CHANCE OF RAIN THROUGH THE WEEK. PRELIM NUMBERS: JAN 93/72/91/72 3353 MEI 93/70/88/72 4353 .JAN... MS.!..NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Aug 5, 3:06 PM CDT, 6 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT SUN AUG 05 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHERN AND WESTERN MISSISSIPPI. THE THREAT AREA IS GENERALLY NORTH AND WEST OF A NATCHEZ TO ROLLING FORK TO MACON LINE. DAMAGING WIND GUSTS TO 60 MPH WILL BE THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS IN THIS AREA. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH STORMS IN THIS AREA. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL...EAST CENTRAL AND SOUTHEAST MISSISSIPPI. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. AN UNSTABLE AND VERY MOIST AIRMASS REMAINED IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. AN UPPER LEVEL WEATHER DISTURBANCE WAS MOVING WEST INTO NORTHERN MISSISSIPPI...PROVIDING FOR THE DEVELOPMENT OF THUNDERSTORMS ACROSS NORTHERN AND WESTERN MISSISSIPPI. THE ATMOSPHERE WAS ALSO VERY UNSTABLE OVER THIS REGION...AS WELL AS OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. THIS MAY ALLOW A FEW STORMS IN THIS REGION TO BECOME SEVERE. ACROSS THE REST OF MISSISSIPPI...SCATTERED STORMS WILL DEVELOP...BUT SHOULD NOT BECOME SEVERE. DUE TO THE ISOLATED NATURE OF ANY SEVERE STORMS THIS AFTERNOON AND EVENING...ACTIVATION OF STORM SPOTTERS IS NOT EXPECTED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 36 min |
| Aug 5, 6:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.